Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 43, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 19, 2009, 9:10 PM CDT for DeKalb County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2009, 9:10 PM CDT (02:10 UTC)
- Expired
- Apr 19, 2009, 9:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 200210
TORHUN
ALC049-200245-
/O.NEW.KHUN.TO.W.0043.090420T0210Z-090420T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT SUN APR 19 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL DEKALB COUNTY IN NORTHEAST ALABAMA...
* UNTIL 945 PM CDT
* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
GUEST...MOVING EAST AT 30 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
LEBANON.
PINE RIDGE.
FORT PAYNE.
ADAMSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD.
&&
LAT...LON 3449 8554 3449 8556 3446 8558 3444 8558
3438 8562 3437 8563 3437 8565 3433 8569
3434 8597 3451 8596 3452 8594 3454 8551
3453 8551
TIME...MOT...LOC 0209Z 270DEG 22KT 3443 8586
$$2 follow-up statements
000
WWUS54 KHUN 200223
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
923 PM CDT SUN APR 19 2009
ALC049-200245-
/O.CON.KHUN.TO.W.0043.000000T0000Z-090420T0245Z/
DEKALB AL-
923 PM CDT SUN APR 19 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR CENTRAL
DEKALB COUNTY...
AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR
ADAMSBURG...MOVING EAST AT 30 MPH. THERE ARE ALSO SEVERAL ADDITIONAL
AREAS OF CIRCULATION ALONG THE LINE MOVING ACROSS EASTERN DEKALB
COUNTY THAT ARE CAPABLE OF PRODUCING TORNADOES WITH LITTLE TO NO
ADVANCE NOTICE.
LOCATIONS IN THE PATH INCLUDE ADAMSBURG AND DESOTO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3449 8554 3449 8556 3446 8558 3444 8558
3438 8562 3437 8563 3437 8565 3433 8569
3434 8597 3451 8596 3452 8594 3454 8551
3453 8551
TIME...MOT...LOC 0222Z 270DEG 22KT 3440 8569
$$000
WWUS54 KHUN 200240
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
940 PM CDT SUN APR 19 2009
ALC049-200250-
/O.EXP.KHUN.TO.W.0043.000000T0000Z-090420T0245Z/
DEKALB AL-
940 PM CDT SUN APR 19 2009
...THE TORNADO WARNING FOR CENTRAL DEKALB COUNTY EXPIRES AT 945 PM
CDT...
WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADIC THUNDERSTORM
THAT PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING WERE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR NORTHEASTERN ALABAMA.
LAT...LON 3449 8554 3449 8556 3446 8558 3444 8558
3438 8562 3437 8563 3437 8565 3433 8569
3434 8597 3451 8596 3452 8594 3454 8551
3453 8551
TIME...MOT...LOC 0240Z 270DEG 22KT 3440 8555
$$
KDWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 7:53 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 19, 7:53 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 753 PM CDT SUN APR 19 2009 .UPDATE...CANCELED SVR TSTM WATCH FOR FAR NW AL COUNTIES. ALSO UPDATED AVIATION. && .AVIATION... ANVIL PRECIP REMAINS PSBL AT KHSV NEXT 30 MINUTES. CONVECTION EARLIER OVER NERN MS HAS EITHER DISSIPATED OR MOVED INTO MIDDLE TN. CDFNT WAS ENTERING NW AL AND WILL BRING A WSHFT AT KMSL NEXT 1-2 HRS...AND AT KHSV BTWN 06-09Z. SPORADIC MVFR CIGS ARE ANTICIPATED BEHIND FRONTAL PASSAGE LATER TONIGHT INTO EARLY MONDAY. CIGS MAY RECOVER TO VFR MONDAY AFTN. && .MESOSCALE UPDATE... SUPERCELL CONVECTION HAS MORPHED INTO A QLCS. STILL TRACKING A COUPLE OF LONG-LIVED MESOCYCLONES IN SRN MADISON AND NERN CULLMAN COUNTIES. ONE REMAINS POSSIBLY TORNADIC IN SRN MADISON COUNTY. HOWEVER...AS THESE STORMS MOVE INTO MORE STABLE AIR IN NERN AL...WE SHOULD SEE A DIMINISHING TREND. CONVECTION IN NERN MS HAS DISSIPATED OR MOVED INTO MIDDLE TN. ADDITIONAL COUNTIES ALONG I-65 CORRIDOR WILL BE CLEARED FROM THE WATCH NEXT 1-2 HR. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Apr 19, 8:53 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 853 PM CDT SUN APR 19 2009 ALZ001>010-016-TNZ076-096-097-200500- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 853 PM CDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL END IN FAR EASTERN NORTH ALABAMA BETWEEN NOW AND 11 PM. A SEVERE STORM REMAINS POSSIBLE IN THIS AREA. THE THREAT OF SEVERE WEATHER WILL END AFTER 11 PM FOR THE BALANCE OF THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. SOME ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON...MAINLY NORTH OF THE TENNESSEE RIVER AS REMNANT MOISTURE FROM THE MAIN SYSTEM THAT BROUGHT THE COLD FRONT MOVES NORTHEAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT. BCC/AK
In the hours before
Local storm report, Apr 19, 6:36 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
636 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL MOULTON 34.48N 87.29W
04/19/2009 E0.50 INCH LAWRENCE AL EMERGENCY MNGR
PEA AND DIME SIZE HAIL REPORTED IN MOULTON
0624 PM HAIL WREN 34.43N 87.29W
04/19/2009 E0.75 INCH LAWRENCE AL EMERGENCY MNGR
0629 PM TSTM WND GST MOULTON 34.48N 87.29W
04/19/2009 E70.00 MPH LAWRENCE AL AMATEUR RADIO
0629 PM HAIL MOULTON 34.48N 87.29W
04/19/2009 E0.88 INCH LAWRENCE AL AMATEUR RADIO
PEA AND NICKEL SIZE HAIL IN DOWNTOWN MOULTON REPORTED BY
BOTH AMATEUR RADIO AND EMERGENCY MANAGERS.
0630 PM HAIL CADDO 34.57N 87.14W
04/19/2009 E1.00 INCH LAWRENCE AL EMERGENCY MNGR
&&
CCROWESpecial weather statement, Apr 19, 6:44 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 644 PM CDT SUN APR 19 2009 ALZ016-200030- CULLMAN- 644 PM CDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 730 PM CDT... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ARLEY...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CRANE HILL. JONES CHAPEL. LOGAN. WEST POINT. BALDWIN. CULLMAN...GOOD HOPE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. BCC
Special weather statement, Apr 19, 7:00 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 700 PM CDT SUN APR 19 2009 ALZ006-008-009-200145- JACKSON-MADISON-MARSHALL- 700 PM CDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN JACKSON...SOUTHEAST MADISON AND NORTHERN MARSHALL COUNTIES UNTIL 845 PM CDT... AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR PAINT ROCK TO NEAR UNION GROVE...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...LOCALLY HEAVY RAINFALL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WOODVILLE...GUNTERSVILLE. GRANT. COLUMBUS CITY. LIM ROCK. LARKINSVILLE. LANGSTON...SECTION. THIS CLUSTER OF STORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED.
Local storm report, Apr 19, 7:18 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
718 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL DANVILLE 34.41N 87.08W
04/19/2009 E0.25 INCH MORGAN AL EMERGENCY MNGR
PEA SIZE HAIL JUST NORTH OF DANVILLE.
0650 PM HAIL DECATUR 34.61N 86.98W
04/19/2009 E0.25 INCH MORGAN AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED IN DECATUR.
0652 PM HAIL 4 E ADDISON 34.20N 87.11W
04/19/2009 E1.00 INCH CULLMAN AL EMERGENCY MNGR
DIME AND QUARTER SIZE HAIL REPORTED ON HWY 278 ON THE
CULLMAN/WINSTON CO LINE.
0652 PM HAIL HARTSELLE 34.44N 86.94W
04/19/2009 E1.75 INCH MORGAN AL EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED WEST OF HARTSELLE IN THE
OAKRIDGE COMMUNITY.
0655 PM TSTM WND DMG 1 WNW NEEL 34.47N 87.08W
04/19/2009 MORGAN AL TRAINED SPOTTER
TREES AND POWER LINES DOWN, HOMES DAMAGED ON BLANKENSHIP
ROAD.
0700 PM HAIL PRICEVILLE 34.52N 86.89W
04/19/2009 E0.50 INCH MORGAN AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN PRICEVILLE.
0701 PM FUNNEL CLOUD 1 SW HARTSELLE 34.43N 86.95W
04/19/2009 MORGAN AL TRAINED SPOTTER
FUNNEL CLOUD REPORTED BY A TRAINED SPOTTER 1 MILE SW OF
HARTSELLE.
0704 PM HAIL HARTSELLE 34.44N 86.94W
04/19/2009 E0.25 INCH MORGAN AL TRAINED SPOTTER
PEA SIZE HAIL REPORTED ON HWY 36 NEAR HARTSELLE.
&&
CCROWELocal storm report, Apr 19, 8:11 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
811 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG PRICEVILLE 34.51N 86.89W
04/19/2009 MORGAN AL EMERGENCY MNGR
TREE DOWN ON A TRAILER, PERSON WAS TRAPPED INSIDE - ON
BETHEL ROAD EAST OF I-65 IN PRICEVILLE.
0719 PM FUNNEL CLOUD SOMERVILLE 34.47N 86.80W
04/19/2009 MORGAN AL FIRE DEPT/RESCUE
0731 PM HAIL 4 SW GOOD HOPE 34.07N 86.91W
04/19/2009 E0.50 INCH CULLMAN AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED WEST OF GOOD HOPE IN LORETTO.
0733 PM TSTM WND DMG E PRICEVILLE 34.52N 86.89W
04/19/2009 MORGAN AL EMERGENCY MNGR
NUMEROUS TREES DOWN EAST OF PRICEVILLE ON THE MOUNTAIN.
0736 PM FUNNEL CLOUD LACEYS SPRING 34.53N 86.60W
04/19/2009 MORGAN AL FIRE DEPT/RESCUE
FUNNEL CLOUD REPORTED BY THE FIRE DEPARTMENT IN LACEYS
SPRING. LOCATED SOUTH OF WHITESBURG RIDGE AND HEADED
TOWARD THE RIVER.
0808 PM HAIL GARDEN CITY 34.01N 86.75W
04/19/2009 E0.88 INCH CULLMAN AL EMERGENCY MNGR
&&
CCROWELocal storm report, Apr 19, 8:39 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
839 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST 5 WSW ALBERTVILLE 34.23N 86.28W
04/19/2009 M52.00 MPH MARSHALL AL AWOS
0831 PM HAIL 2 NNE ALBERTVILLE 34.29N 86.20W
04/19/2009 E0.88 INCH MARSHALL AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED ON MEADOWBROOK DRIVE.
&&
CCROWEThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:25 PM CDT | Tornado Warning | HUN | Madison, Morgan | 35 min |
| Apr 19, 7:27 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall | 48 min |
| Apr 19, 8:16 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 29 min |
| Apr 19, 8:43 PM CDT | Tornado Warning | HUN | DeKalb, Marshall | 32 min |
| Apr 19, 8:55 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 35 min |
| Apr 19, 9:19 PM CDT | Tornado Warning | HUN | DeKalb | 26 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.